Alert archive / California / Wind Advisories in 2018

Wind Advisory 4, NWS Sacramento, CA

February 28, 2018

NWS Sacramento, CA issued this wind advisory at Feb 28, 2018, 11:22 AM PST. It took effect at Mar 1, 2018, 1:00 AM PST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2018, 11:22 AM PST (19:22 UTC)
In effect from
Mar 1, 2018, 1:00 AM PST
Expired
Mar 1, 2018, 8:00 PM PST
In force
19 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

600 
WWUS76 KSTO 281922
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1122 AM PST Wed Feb 28 2018

...Major Winter Storm Will Bring Strong Winds to Interior Northern
California...

.A major winter storm will bring strong southerly winds to 
interior Northern California late tonight and through Thursday 
evening. The strongest wind gusts are expected during the day on
Thursday. Southerly winds will increase in the Northern and 
Central Sacramento Valley after midnight, and in the Southern 
Sacramento, Delta, and Northern San Joaquin Valley after sunrise 
Thursday morning. 

There will be a few lulls in the winds Thursday afternoon, but 
blustery winds will continue into Thursday evening.  

CAZ015-016-020400-
/O.NEW.KSTO.WI.Y.0004.180301T0900Z-180302T0400Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
1122 AM PST Wed Feb 28 2018

...WIND ADVISORY IN EFFECT FROM 1 AM TO 8 PM PST THURSDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 1 AM to 8 PM PST Thursday. 

* TIMING...Southerly winds increase late tonight and continue into
  Thursday evening. 

* WINDS...Southerly 25 to 35 mph with gusts 45 to 55 mph. 

* IMPACTS...Difficult driving conditions especially for high
  profile vehicles. Loose objects becoming airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 40 mph or greater are 
expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ017>019-020400-
/O.NEW.KSTO.WI.Y.0004.180301T1500Z-180302T0400Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
1122 AM PST Wed Feb 28 2018

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM PST THURSDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 7 AM to 8 PM PST Thursday. 

* TIMING...Southerly winds increase Thursday morning and continue
  into Thursday evening. 

* WINDS...Southerly 25 to 35 mph with gusts 40 to 50 mph. 

* IMPACTS...Difficult driving conditions especially for high
  profile vehicles. Loose objects becoming airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 40 mph or greater are 
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
642 
WWUS76 KSTO 020341
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
741 PM PST Thu Mar 1 2018


CAZ015>019-020445-
/O.EXP.KSTO.WI.Y.0004.000000T0000Z-180302T0400Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
741 PM PST Thu Mar 1 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

The wind advisory will be allowed to expire at 8 pm this evening.
The strong winds have decreased but will continue to remain breezy
past midnight before decreasing even further. Therefore the wind 
advisory will be allow to expire at 8 pm.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 11:11 AM PST, 11 minutes earlier.

Area forecast discussion, Feb 28, 11:11 AM PST, 11 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
1111 AM PST Wed Feb 28 2018

.SYNOPSIS...
Heavy snow and gusty winds will impact the foothills and
mountains with heavy rain showers and isolated thunderstorms over
the valley later today into the weekend. A brief drying out
period Monday and Tuesday will be followed by another shot of
precipitation mid week.

&&

.DISCUSSION...
All eyes on major winter storm that will move into the area later
today. Snow will begin this afternoon, reaching the Interstate 80
and Highway 50 corridors by the evening commute. Snow levels will
begin between 3000-4000 feet as snow picks up in intensity tonight
into Thursday. By Thursday morning, blizzard conditions are
possible in the Sierra as strong winds will combine with blowing
snow to create whiteout conditions. This will likely continue
until the cold front passes through during the evening hours.
Still a bit of uncertainty, but snow levels may temporarily drop
down into portions of the northern Sacramento Valley, including
Redding, behind the cold front Thursday night into Friday morning.
Some light accumulations possible but confidence in that remains
low. Another wave will rotate through on Friday, with snow
becoming more showery, before picking up again Friday evening into
Saturday as third wave moves though. Snow levels generally in the
1500-2500 foot range during this period. When all is said and
done, 3 to 5 feet of snow is possible above 3500 feet. Locations
at highest elevations may see in excess of 6-7 feet with a foot
or more across some foothill locations. Travel over the mountains
is highly discouraged, as conditions will be extremely hazardous.
There will be a major travel impact with this storm, due to the
large extent of mountain roads covered by snow and extent into
foothill communities.

Down at in the Valley, light to moderate rainfall possible
tonight into Saturday. It won't be raining the entire time as
precipitation becomes more showery Thursday evening into Saturday.
Totals generally in the one-half to two inch range. Not expecting
much in the way of impacts from the rain, though could see some
localized minor flooding in areas of poor drainage. Thunderstorms
may fire up Thursday and Friday afternoons, though coverage will
likely be spotty. Any storm will have the possibility of localized
downpours and accumulating small hail. In addition, breezy winds
expected on Thursday as cold front moves through so will be
hoisting a wind advisory. Sustained winds of 25-30 mph with gusts
of 40 to 55 mph during the day.

Storm finally begins to wind down Saturday night as trough shifts
to the east. Travel impacts may linger depending on how fast crews
can get the roads back in shape.

CEO

&&
.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)
Drier weather expected Sunday and Monday as upper level ridging
moves through. Forecast uncertainties with timing of next Pacific
frontal system as GFS20 more progressive, spreading precip over
Interior NorCal beginning Tuesday night while EC starts precip
Wednesday morning. Given progressive nature of pattern, forecast
leans more towards EC guidance attm. System looks warmer than
recent storms with snow levels through Wednesday generally above
4000 feet.

&&

.AVIATION...

VFR conds tda then dtrtg conds sprdg ovr Intr NorCal this aftn
into eve with wdsprd MVFR/IFR and lcl LIFR tngt and Thu as nxt
Pac stm movs inld. Areas of Sly sfc wnd sust to 25 kts in Cntrl
Vly with lcl gsts up to 35 kts aft 06z Thu. Sn lvls AOA 030 with
SWly sfc wnd gsts 40 to 50 kts ovr hyr mtn trrn aft 06z Thu.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 4 PM this afternoon to 10 PM PST
Saturday for Burney Basin / Eastern Shasta County-Clear
Lake/Southern Lake County-Motherlode-Mountains Southwestern
Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Shasta Lake Area / Northern Shasta
County-West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

Wind Advisory from 7 AM to 8 PM PST Thursday for Carquinez
Strait and Delta-Central Sacramento Valley-Northern Sacramento
Valley-Northern San Joaquin Valley-Southern Sacramento Valley.

&&

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.